Alert archive / Ohio / Special Marine Warnings in 2006
Special Marine Warning 21, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at May 31, 2006, 9:33 PM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 9:33 PM EDT (01:33 UTC)
- Expired
- May 31, 2006, 11:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KCLE 010135
SMWCLE
LEZ146>148-166>168-010330-
/O.NEW.KCLE.MA.W.0021.060601T0133Z-060601T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT WED MAY 31 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR LAKE ERIE FROM...
WILLOWICK OH TO CONNEAUT OH
ON LAKE ERIE FOR THE NEARSHORE WATERS INCLUDING THE WATERS BEYOND
5 NM OFF THE SHORELINE TO THE US-CANADIAN BORDER
* UNTIL 1130 PM EDT
* AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTH OF CLEVELAND TO 8
MILES EAST OF AVON POINT...MOVING EAST AT 25 MPH.
* SHORELINE LOCATIONS IMPACTED INCLUDE...
CLEVELAND...
FAIRPORT HARBOR...
CONNEAUT...
THIS STORM WILL PRODUCE WIND GUSTS OVER 35 KNOTS...BRIEFLY HIGHER
WAVES...HEAVY RAIN...SMALL HAIL...AND DANGEROUS LIGHTNING STRIKES.
SMALL CRAFT SHOULD SEEK SAFE HARBOR NOW...OR REMAIN IN PORT. KEEP
AWAY FROM PIERS...BREAKWATERS...AND BEACHES.
LAT...LON 4150 8197 4188 8195 4208 8152 4228 8059
4196 8056 4192 8078 4173 8135 4161 8150
4149 8174
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 31, 6:55 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 31, 6:55 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 655 PM EDT WED MAY 31 2006 .AVIATION(00Z-24Z)... UNSTBL AMS AHEAD OF CDFNT IN THE NW WL CONT TO TOUCH OFF SHWRS/TSTMS OVRNGT ALTHOUGH BLV COVERAGE WL DCRS WITH SUNDOWN. WL CONT WITH PREDOMINANT SHWRS/TSTMS TOL FDY AREAS IN THE VCNTY OF THE FRONT BUT BGN WITH DRY CONDS OR VCNTY WORDING ELSEWHERE. THRU THE NIGHT AND INTO THE MORNING XPC FOG TO DVLP. WILL BRING VSBYS DOW TO MVFR BY ABOUT 06Z AND WOULD XPC PERIODS OF IFR VSBYS AROUND SUNRISE. AMS REMAINS MOIST AND AMARGINALLY UNSTABLE THURSDAY AND WILL GO WITH CIGS BTWN 035 AND 050 AND MVFR VSBYS IN SCT SHWRS. AVAILABLE ENERGY (CAPE) IS FCST TO REACH 100 J/KG THURS AFTN SO WOULD XPC TSTMS TO DVLP AGAIN ACRS THE AREA. WILL GO WITH VCTS FOR NOW. && .SHORT TERM(TNT-SAT)... SLOW MOVING FRONT LAYING FROM MI TO ORD AND SOUTHWEST. ALONG AND SOUTH OF THE FRONT ATMOS MOIST/UNSTABLE WITH LOCAL BOUNDARIES AND DAYTIME HEATING PROVIDING THE NEEDED SUPPORT FOR STRONG THUNDERSTORMS. RAINFALL IS LOCALLY HEAVY WITH THE THUNDERSTORMS. THESE THUNDERSTORMS SHOULD CONTINUE FOR THE NEXT SEVERAL HOURS...BUT DIMINISH AFTER DARK FOR A TIME...WITH THE WESTERN STORMS LIVING ON. POPS WILL STAY IN THE FORECAST FOR THE OVERNIGHT HOURS AS FRONT WILL BE SLOWLY SINKING INTO THE AREA. PATTERN WILL MOVE IN SLOW MOTION AS IT WILL TAKE TIL FRI FOR THE SHORTWAVE OVER THE DAKOTAS TO MAKE IT TO THE SOUTHERN GREAT LAKES AND THEN IT WILL BE NEAR THE END OF THE WEEKEND BEFORE WE CAN LOSE THE TROUGH AND ITS EFFECTS. LOCATIONS THAT BECOME POST FRONTAL OVERNIGHT WILL LOSE THE TS CHCS...DIDNT GET FANCY WITH THIS IN THE GRIDS DUE TO THE UNCERTAINTY ON EXACT TIMING OF THE FRONTAL PASSAGE. FRONT SHOULD BE IN EASTERN SECTIONS OF CWA BY MORNING. CANT ARGUE WITH GUID TEMPS TONIGHT...TIGHTLY CLUSTERED. TEMPERATURES RETURN TO NORMS WITH PASSAGE OF FRONT. CHC OF SHOWERS CONTINUE INTO THE WEEKEND...MAINLY DIURNAL AS UPPER TROUGH MOVES THROUGH. && .LONG TERM(SUN-WED)... THE SOLUTION OF A RIDGE BUILDING BACK INTO THE REGION LOOKS MORE DISTANT AS CONSENSUS AMONGST MODELS SUGGESTING SOME SORT OF EAST COAST TROUGH. RESIDENCE TIME OF SOUTHEAST H5 LOWERED HEIGHTS QUESTIONABLE AND TIMING OF SHORTWAVES RIDING TOP OF PLAINS RIDGE TOO VARIABLE AT THIS TIME TOO. SURFACE RIDGE BUILDS IN SUN...BUT WILL KEEP POPS FOR MON AND ADD FOR TUE WITH POSSIBLE ACTIVITY RIDING THE RIDGE AND A FRONT IN THE VICINITY AROUND WED. REASONABLE TEMPS. && .SHORT TERM(TODAY-FRI)... COLD FRONT WILL BE APPROACHING THE AREA TODAY. MODEL DIFFERENCES ESPECIALLY TONIGHT AND THURSDAY WITH THE GFS/ECMWF/UMKET MOVING THE COLD FRONT MUCH FASTER THAN THE NAM. SOME QUESTION WITH THE FLOW SOMEWHAT PARALLEL TO FRONT THAT IT WILL MOVE QUICK...ATTM WILL CONTINUE THE SLOW NAM TREND...THIS MEAN LIKELY POPS IN THE EASTERN COUNTIES ON THURSDAY. A FEW ISOLATED CELLS HAVE DEVELOPED IN CENTRAL OHIO DURING THE EARLY MORNING IN THE MOIST AND UNSTABLE AIRMASS. THE PROBLEM FOR TODAY IS THE AIRMASS IS MORE UNSTABLE EAST WHERE IT IS NOT AS MOIST WHILE IN THE WEST IT IS MORE MOIST BUT NOT AS UNSTABLE. NO OTHER GOOD DYNAMICS EXCEPT FOR THE INSTABILITY AND COLD FRONT. THE NAM HAS REALLY HIGH CAPE IN THE EAST THIS AFTERNOON...THE GFS HAS LOWER VALUES BUT THEY ARE IN THE SAME PLACE. A WEAK LAKE BREEZE SHOULD DEVELOP AND MOVE A MILE OR SO INLAND. SOME TSTMS COULD DEVELOP ON THAT. THE SEVERE WEATHER THREAT WILL BE WIND AND HAIL...DELTA THETA E VALUES ARE IMPRESSIVE...HAIL THREAT IS MODERATE. WILL MENTION CHANCE OF SEVERE IN THE GRIDS AND ZONES ALONG WITH HWO. TONIGHT WILL JUST FORECAST CHANCE WITH MOISTURE AND BOUNDARY AROUND. THE SEVERE THREAT SHOULD DECREASE WITH SUNSET. IF THE BOUNDARY IS IN THE AREA THURSDAY NIGHT WILL HAVE TO CONTINUE THE THREAT IN THE EASTERN COUNTIES. THE THREAT CONTINUES ON FRIDAY WITH SOME MOISTURE AND OMEGA IN THE AREA. GUIDANCE TEMPERATURE LOOK GOOD. TODAY IS TOUGH IF THE CLOUDS THICKEN EARLY THAT COULD SHAVE A FEW DEGREES OFF THE FORECAST. && .LONG TERM (FRI NGT-TUE)... NO MAJOR CHANGES TO EXTENDED...TIMING IS TOUGH WITH RIDGE IN THE AREA BUT SOME TROFINESS AT TIMES. TAKING THE ROUTE OF SLOWER THAN THE GFS FOR EVOLUTION OF NORTHWEST FLOW/ NEW ENGLAND TROUGH TO A BIT MORE ZONAL TO RIDGING PATTERN. TEMPS MAY INCREASE TOWARD THE END OF THE PERIOD INTO THE LOWER 80S...OTHERWISE NEAR NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...TK
Hazardous weather outlook, May 31, 4:50 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 450 AM EDT WED MAY 31 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-010900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 450 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. A COMBINATION OF THE FRONT...SOME SUNSHINE AND AN UNSTABLE AIRMASS WILL CAUSE SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING TO BE SEVERE. THE THREAT WILL BE DAMAGING WIND AND LARGE HAIL. SOME OF THE THUNDERSTORMS COULD HAVE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. KIELTYKA
In the hours before
Local storm report, May 31, 4:44 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
0444 PM EDT WED MAY 31 2006
..TIME(EDT) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0205 PM HAIL FAIRLAWN 41.13N 81.59W
05/31/2006 0.75 INCH SUMMIT OH STORM SPOTTERThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 47 min |
| May 31, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 63 min |
| May 31, 8:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 31, 11:04 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
| May 31, 11:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jun 1, 4:19 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 52 min |
| Jun 1, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 38 min |
Nearby
Special Marine Warnings in Ohio, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.